Drought, Marion
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Marion forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.137, -87.887 (the zone’s center; the record gives no point)
Severe Drought Conditions (D2) continued.
Below normal rainfall and above average temperatures continued across central Alabama with several counties added to the Severe Drought (D2) category across east central Alabama.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Below normal rainfall and above average temperatures continued across central Alabama with several counties added to the Severe Drought (D2) category across east central Alabama.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 31, 11:11 PM CST, 49 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Birmingham AL 1211 AM CDT MON AUG 1 2016 .UPDATE... For 06Z Aviation. && .DISCUSSION... Outflow boundary dominant convection has finally started to dissipate late this evening with loss of the heating of the day. Boundaries have been able to trigger a few additional showers this evening, but coverage should be isolated to scattered at best, especially across the eastern and southeastern portions of the state. Across areas where heavy rains fell today, expect some fog development between midnight and daybreak on Monday. Have placed patchy fog in the forecast for those areas, mainly across southeastern Central Alabama Counties, northwest into Chilton and Shelby Counties. PoPs have been updated to reflect the quick dissipation of convection, and with latest temperature trends. A few spots will be a few degrees cooler than last night due to the rainfall that occurred late this afternoon and evening. 56/GDG && .AVIATION... 06Z TAF Discussion. Convection basically done for tonight. Now on to ponder the fog potential. Across the eastern half of Central Alabama, we received the most rain today and have the best potential. Had the best showers at EET and also TOI. So will have the lowest fog/cigs there. Elsewhere, have BR mention except at BHM where although we had a TS the rain missed them. Another round of scattered TSRA is possible once again during the afternoon on Monday with little change in the overall pattern. 08 && .FIRE WEATHER... Generally scattered showers and thunderstorms are expected through the week with highs in the lower to middle 90s. Surface winds will be less than 10 mph and generally from the southwest/west through the first of the week. Since surface dew points are so high, critical fire weather thresholds are not expected to be met, with no watches or warnings anticipated. && .PREV DISCUSSION... /Issued 333 PM CDT SUN JUL 31 2016/ The large boundary discussed in yesterday's forecast wound up stalling out in the southeastern counties, thus best rain chances have been down there this afternoon. This has kept the convection down for the most part this afternoon across the area. What activity we do have has generated along weak, left-over boundaries from yesterday. Most of the activity will weaken after 10 pm, but will need to monitor storms even after sunset in the south. As we work into the time frame Monday, there will likely be a boundary across the south once again. We will also have another spoke of energy slide into the area by the afternoon. This should result in slightly higher rain chances in the afternoon as compared to this current time frame. Tuesday and Wednesday look more of the same with scattered showers and storms possible each day and lingering into the evening hours. Overall coverage looks a little less on these days than Monday, so rain chances are closer to normal climate patterns. For the rest of the week eyes will more than likely be focused on the tropics as a system may develop and move through the southern portion of the Gulf Mexico. We will need to monitor the overall path as this current weakness over the Southeast remains in place. Again at this time all models and indications will keep any system well south of the area through the extended period, so much of the same pattern will be in place through Friday. 16 && .PRELIMINARY POINT TEMPS/POPS... Gadsden 71 92 71 93 72 / 20 50 40 30 20 Anniston 72 92 71 93 72 / 30 50 50 30 20 Birmingham 75 92 73 92 74 / 10 50 50 30 20 Tuscaloosa 73 93 74 94 74 / 10 50 50 40 20 Calera 72 93 73 93 73 / 30 50 50 40 20 Auburn 72 91 73 93 73 / 40 60 50 40 30 Montgomery 75 94 74 94 74 / 30 60 50 40 30 Troy 72 94 72 92 72 / 10 60 60 40 30 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && 56/08/16
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 911 PM CDT SUN JUL 31 2016 ALZ011>015-017>050-020515- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 911 PM CDT SUN JUL 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED. 08
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
834 PM CDT SUN JUL 31 2016
ALZ035-010215-
CHILTON AL-
834 PM CDT SUN JUL 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHILTON COUNTY UNTIL 915
PM CDT...
AT 834 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
THORSBY...OR NEAR CLANTON...MOVING SOUTHEAST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLANTON...THORSBY...GAP OF THE MOUNTAIN...POOLES CROSSROADS...
MITCHELL LAKE...I 65 REST AREA AND LOMAX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3270 8672 3290 8680 3299 8661 3284 8646
3282 8646
TIME...MOT...LOC 0134Z 330DEG 4KT 3289 8667
56The national radar mosaic for the moment the first event began.
12 drought. Local standard time, as filed.
Severe Drought Conditions (D2) continued.
Severe Drought Conditions (D2) continued.
Severe Drought Conditions (D2) continued.
Severe Drought Conditions (D2) continued.
Severe Drought Conditions (D2) continued.
Severe Drought Conditions (D2) developed.
Severe Drought Conditions (D2) continued.
Severe Drought Conditions (D2) developed.
Severe Drought Conditions (D2) developed.
Severe Drought Conditions (D2) developed.
Severe Drought Conditions (D2) developed.
Severe Drought Conditions (D2) continued.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2016Every state in 2016This day in weather historyWarnings in Alabama, August 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 656227, 656228, 656229, 656230, 656232, 656234, 656235, 656236, 656238, 656239, 658285, 659095.